MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 11MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH 11MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.145S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient ref.#: (b)(6).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Occupation: synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) follows: it was reported that patient had implant 6 months ago, but patient came back for revision surgery with broken implant.The femur intramedullary tear split in the proximal part, so the patient had to be re-engaged and implanted new osteosintesis de femur was placed with augmentation with cement.Removed the broken implant and fixation the fracture.Concomitant device reported: tfna helical blade (part#: 04.038.385s, lot#: h554891, quantity#: 1) tfna end cap (part#0: 4.038.000s, lot#2: l71281, quantity#:1) locking screw (part#: 04.005.524, lot#: 1l85371, quantity#:1).This is report 1 for 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Updated manufacturing day from 7/18/2019 to 7/18/2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: tfna fem nail ø11 le 130° l235 timo15 was received at us cq.Upon visual inspection at cq, it is observed that the nail is broken at proximal end and the broken pieces were received at cq.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is confirmed.Device failure/ defect found? yes.Dimensional inspection: dimensional inspection cannot be performed due to post manufacturing damage.Documentation/ specification review: the following drawing(s) was reviewed; -11mm dia ti cannulated trochanteric femoral nail-advanced 235mm, left.No design issues or discrepancies were found during this investigation.Complaint confirmed? yes.Investigation conclusion: visual inspection, and document specification review of the received device was performed at cq.The complaint can be confirmed as the nail was found to be broken.While a definitive root cause could not be determined for the reported problem, it is possible that the device might have encountered unintended forces.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part number: 04.037.145s, 11mm/130 deg ti cann tfna 235mm/left - sterile lot number: h680412 (sterile), manufacturing location: monument, manufacturing date: 18-jul-2018, expiration date: 01-jul-2028, lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Scn 15233 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.942.2, lock prong, 130 degree tfna, bp55, lot number: l738501, lot quantity: 94.Work order traveler met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended, bp55, lot number: h571511, lot quantity: 1,000.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Material certificate and certificate of conformance and quality history card received from smalley dated 29-may-2018 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive, bp58 lot number: h658704, lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet, met all inspection acceptance criteria.Part number: 21127, timoagri16.00, bp80 lot number: h637306 lot quantity: 2,626 lbs.Certificate of analysis supplied by metalwerks inc.Dated 20-apr-2018 was reviewed and determined to be conforming.Lot summary report dated 04-may-2018 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9142215
Report Number8030965-2019-68902
Device Sequence Number3046904
Product Code HSB
UDI-Device Identifier10886982096579
UDI-Public(01)10886982096579
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.145S
Device Catalogue Number04.037.145S
Device Lot NumberH680412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 09/07/2019
Supplement Date Received by Manufacturer10/09/2019
10/21/2019
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date10/24/2019
11/14/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR Ø5 L34 F/NAILS TAN LIGHT GREEN; TFNA END CAP EXTENS. 0 TAN; TFNA HELICAL BLADE PERF L85 TAN
Outcome Attributed to Adverse Event Required Intervention;